MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 21MM MOD REV HIP BDY/BLT +20MMCOMPONENT LEVEL 9006-1-221; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 21MM MOD REV HIP BDY/BLT +20MMCOMPONENT LEVEL 9006-1-221; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6276-1-221
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that during revision of restoration modular proximal body, the head and trunnion exhibited trunnionosis.
 
Additional Manufacturer Narrative
Additional information: update to lot number.An event regarding wear involving a restoration modular body was reported.The event was confirmed.Method & results: device evaluation and results: damage was observed on the neck of the stem consistent with the explantation process.Damage consistent with interaction of the head against the stem trunnion was observed.Debris was observed on the inner taper of the head.Clinician review: a review of the provided x-rays by a clinical consultant indicated: the acetabular component is in nominal position and has 2 screws in situ.The hip is reduced.Based upon the minimal information available, no confirmation of the event description is possible nor is creating a report possible for this case.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: damage on the taper of the head was consistent with fretting.Debris on the inner taper was consistent with an oxide, a corrosion product, biological material and material transfer from the stem.Eds showed that each component was consistent with their respective drawing.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays are needed to fully investigate the event.If further information becomes available this investigation will be re-opened.
 
Event or Problem Description

Brand Name
21MM MOD REV HIP BDY/BLT +20MMCOMPONENT LEVEL 9006-1-221
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9512723
Report Number0002249697-2019-04082
Device Sequence Number18929560
Product Code LPH
UDI-Device Identifier04546540641212
UDI-Public04546540641212
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number6276-1-221
Device Catalogue Number6276-1-221
Device Lot Number52635205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;